MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550250-33
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.It should be noted that the xience sierra, everolimus eluting coronary stent system, instructions for use, specifies the rated burst pressure (rbp) is 16 atmospheres and clearly states not to exceed the rbp.Use of pressures higher than specified on the product label may result in a ruptured balloon with possible intimal damage and dissection.The investigation was unable to determine a conclusive cause for the reported difficulty to deploy (wall apposition); however, the subsequent treatments appear to be related to the circumstances of the procedure.The reported patient effects of angina and thrombosis are listed in the xience sierra ifu as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient had the 2.50.33 mm xience sierra stent implanted at 20 atmospheres (atm) in the heavily calcified, moderately tortuous proximal left anterior descending coronary artery.The patient was still in the hospital due to other health issues on (b)(6) 2019 when it was noted there was an acute closure of the xience sierra stent in the lad.The patient was experiencing chest pain, so the films from (b)(6) 2019 were reviewed and it was noted the sierra stent was dogboned and severely under-deployed in multiple areas.Thrombus was noted throughout the entire stent.Thrombectomy was performed followed by multiple balloon inflations with a high pressure balloon to successfully appose the stent.The patient is stable and doing fine.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8515649
Report Number2024168-2019-02935
Device Sequence Number19505573
Product Code NIQ
UDI-Device Identifier08717648227134
UDI-Public08717648227134
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1550250-33
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR